Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 4, 2013, 7:49 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2013, 7:49 AM MST (14:49 UTC)
- Expired
- Feb 4, 2013, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
716 WWUS75 KTFX 041449 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 749 AM MST MON FEB 4 2013 MTZ009-042200- /O.NEW.KTFX.HW.W.0007.130204T1449Z-130205T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 749 AM MST MON FEB 4 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT WILL CONTINUE INTO EARLY EVENING. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT DUE TO STRONG CROSSWINDS ALONG ROADWAYS SUCH AS U.S. HIGHWAY 89 AND U.S. HIGHWAY 2. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF UP TO 65 MPH. GUSTS COULD REACH 70 MPH THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
471 WWUS75 KTFX 042136 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 236 PM MST MON FEB 4 2013 MTZ009-050300- /O.CON.KTFX.HW.W.0007.000000T0000Z-130205T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 236 PM MST MON FEB 4 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT WILL CONTINUE INTO EARLY EVENING. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT DUE TO STRONG CROSSWINDS ALONG ROADWAYS SUCH AS U.S. HIGHWAY 89 AND U.S. HIGHWAY 2. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF UP TO 65 MPH. GUSTS COULD REACH 70 MPH THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
962 WWUS75 KTFX 050254 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 754 PM MST MON FEB 4 2013 MTZ009-050400- /O.EXP.KTFX.HW.W.0007.000000T0000Z-130205T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 754 PM MST MON FEB 4 2013 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT WILL BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING. WESTERLY WINDS GUSTING MOSTLY UP TO 40 MPH...BUT WITH GUSTS UP TO 50 MPH THROUGH FAVORED CANYONS...WILL GRADUALLY DECREASE OVERNIGHT...AND WIDESPREAD STRONGER WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 4, 4:35 AM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 4, 4:35 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 435 AM MST Mon Feb 4 2013 ...UPDATE TO AVIATION... .DISCUSSION... Today through Wednesday...Overall quiet weather will continue. Moist and somewhat unstable northwest flow will persist with models indicating multiple weak waves bringing areas of precipitation mostly to the higher terrain along the Continental Divide. This off and on precipitation will likely be the norm for the next few days as flow does not look to change too much. West to southwest winds will remain breezy and gusty over Central and North Central Montana today before falling some Tuesday. Winds look to again pick up on Wednesday with the Northern Rocky Mountains seeing the strongest winds. Temperatures will remain about 10 degrees above seasonal averages with highs across the plains around 50. Wednesday night through Monday...Medium range models are in pretty decent agreement this morning. Shortwave ridging will move over the Northern Rocky Mountain region Wednesday night and Thursday as a deep trough moves inland from the west coast. Energy associated with this feature splits with a closed low forming over the desert southwest by late Friday. Even though most of the moisture associated with this system should remain south of Montana, the models still bring light amounts of QPF into southwest Montana, so have not made any significant change to pops at this time. As the upper low and associated trough move eastward throughout the weekend, ridging builds over the eastern Pacific with a generally dry northerly flow aloft over my forecast area for Sunday and Monday. West to northwest surface winds are expected through the medium range period with windy periods possible along the Rocky Mountain Front at times. mpj && .AVIATION... Updated 1135z. An upper level ridge is over the west coast with moist northwest flow over Montana expected to continue through Tuesday morning. The moist flow will bring scattered to numerous showers and widespread obscurations to the Rocky Mountain Front through the period. The remainder of the forecast area can expect scattered to broken mid and high level clouds and isolated mountain showers. VFR conditions will prevail at all terminals. Gusty west winds will increase across north central Montana today but they will diminish once again after 00Z Tuesday. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 50 33 50 34 / 10 10 10 10 CTB 49 30 50 31 / 10 10 10 10 HLN 43 30 45 27 / 20 10 10 10 BZN 38 23 41 22 / 20 10 10 20 WEY 29 17 31 19 / 20 20 20 20 DLN 37 26 39 21 / 10 10 10 10 HVR 41 19 41 26 / 10 0 10 10 LWT 41 27 40 27 / 10 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GUSTAFSON LONG TERM...mpj AVIATION...mpj weather.gov/greatfalls
Hazardous weather outlook, Feb 4, 3:02 AM MST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 302 AM MST MON FEB 4 2013 MTZ008>015-044>055-051015- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 302 AM MST MON FEB 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.